MAUDE Adverse Event Report: BOSTON SCIENTIFIC - GALWAY SYNERGY II EVEROLIMUS-ELUTING PLATINUM CHROMIUM CORONARY STENT SYSTEM; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM

BOSTON SCIENTIFIC - GALWAY SYNERGY II EVEROLIMUS-ELUTING PLATINUM CHROMIUM CORONARY STENT SYSTEM; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Model Number H7493926028270
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Codes Myocardial Infarction (1969); Reocclusion (1985)
Date of Event 04/13/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device is a combination product.Device evaluated by mfr.: the device was not returned for analysis.The manufacturing batch record review confirmed that the device met all material, assembly and performance specifications.The investigation conclusion is anticipated procedural complication as the event is due to a known physiological effect of the procedure noted within the directions for use, and/or device labeling.(b)(4).
 
Event or Problem Description
(b)(6).It was reported that myocardial infarction and in-stent restenosis occurred.In (b)(6) 2016, the patient presented with unstable angina and was referred for elective cardiac catheterization.Target lesion #1was located in the distal right coronary artery (rca) with 95% stenosis and was 20mm long with a reference vessel diameter of 2.50 mm.The lesion was treated with pre-dilatation and placement of a 2.75 x 28 mm study stent.Following post-dilatation, residual stenosis was 0%.On the same day, the patient was discharged on aspirin and ticagrelor.In (b)(6) 2017, the patient was admitted due to worsening congestive heart failure, considered not related to the study device, and treated with medications.Stress test showed no ischemia.The patient was discharged on aspirin and clopidogrel.In (b)(6) 2017, the patient again presented to emergency room due to accelerating angina pectoris for the last few weeks on a daily basis and with any activity.The patient was noted to have elevated troponin with worsening chest pain, and atrial fibrillation with fast ventricular response.The patient was hospitalized on the same day.On admission, cardiac examinations revealed shortness of breath and chest pain.The patient underwent nitroglycerin drip in response to chest pain.His chest pain got improved with medications and nitroglycerin but not resolved.The patient was suspected to be ischemic once again and due to some ongoing chest pain for an hour, the patient was urgently recommended for cardiac catheterization.The coronary angiography revealed severe 2-vessel disease and ischemic cardiomyopathy with recent decrease in ejection fraction.The patient's urgent myocardial revascularization was delayed because of chronic coumadin management for protein s and c deficiencies, along with plavix management for stents and peripheral vascular disease.Two days later, the patient was electively presented for planned revascularization.The 80% restenosis at origin and mid rca and the 90% focal restenosis present in the study stent deployed at distal rca were treated with coronary artery bypass graft (cabg) performed from reverse saphenous vein graft to the posterior descending artery.Additionally, the cabg was performed from reverse saphenous vein graft to the 1st obtuse marginal (om), in situ left internal mammary artery to mid left anterior descending artery.Post-procedure, the patient was transferred to cardiac intensive care unit, where he recovered relatively quickly.Post-operative, the patient¿s pacemaker was interrogated.Four days later, the patient was diagnosed with pleural effusion which prolonged the hospitalization.Ten days, post-procedure, patient was discharged on aspirin and clopidogrel.The patient was transferred was transferred to rehabilitation hospital for further transitional care unit.

Brand Name
SYNERGY II EVEROLIMUS-ELUTING PLATINUM CHROMIUM CORONARY STENT SYSTEM
Common Device Name
BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
BOSTON SCIENTIFIC - GALWAY
MDR Report Key7726693
Report Number2134265-2018-06812
Device Sequence Number11011843
Product Code NIQ
UDI-Device Identifier08714729840282
UDI-Public08714729840282
Combination Product (Y/N)N
Initial Reporter StateID
Initial Reporter CountryUS
PMA/510(K) Number
P150003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/23/2016
Device Model NumberH7493926028270
Device Catalogue Number39260-2827
Device Lot Number0018468288
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/09/2018
Initial Report FDA Received Date07/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age64 YR